Volume 3, Issue 4
Mathematical Development and Verification of a Finite Volume Model for Morphodynamic Flow Applications

Fayssal Benkhaldoun ,  Mohammed Seaïd and Slah Sahmim

10.4208/aamm.10-m1056

Adv. Appl. Math. Mech., 3 (2011), pp. 470-492.

Preview Full PDF BiBTex 1 266
  • Abstract

The accuracy and efficiency of a class of finite volume methods are investigated for numerical solution of morphodynamic problems in one space dimension. The governing equations consist of two components, namely a hydraulic part described by the shallow water equations and a sediment part described by the Exner equation. Based on different formulations of the morphodynamic equations, we propose a family of three finite volume methods. The numerical fluxes are reconstructed using a modified Roe's scheme that incorporates, in its reconstruction, the sign of the Jacobian matrix in the morphodynamic system. A well-balanced discretization is used for the treatment of the source terms. The method is well-balanced, non-oscillatory and suitable for both slow and rapid interactions between hydraulic flow and sediment transport. The obtained results for several morphodynamic problems are considered to be representative, and might be helpful for a fair rating of finite volume solution schemes, particularly in long time computations.

  • History

Published online: 2011-03

  • AMS Subject Headings

65M08, 76B15, 76M12

  • Cited by